Alert archive / Utah / Red Flag Warnings in 2007
Red Flag Warning 30, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 25, 2007, 2:36 PM MDT. It took effect at Aug 26, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2007, 2:36 PM MDT (20:36 UTC)
- In effect from
- Aug 26, 2007, 12:00 PM MDT
- Expired
- Aug 26, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 252036 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 236 PM MDT SAT AUG 25 2007 UTZ420-426-260445- /O.NEW.KSLC.FW.W.0030.070826T1800Z-070827T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAINS NORTH OF I80- 236 PM MDT SAT AUG 25 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES UTAH FIRE WEATHER ZONES 420 AND 426... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR FIRE WEATHER ZONES 420 AND 426. SOUTHWEST WINDS WILL PICK UP TO 15 TO 25 MPH WITH GUSTS TO 35 MPH TOMORROW AFTERNOON IN RESPONSE TO A STORM SYSTEM MOVING ONSHORE ALONG THE PACIFIC NORTHWEST COAST. COMBINED WITH ALREADY CRITICALLY LOW RELATIVE HUMIDITY VALUES...THIS WILL PRODUCE AREAS OF SEVERE FIRE WEATHER CONDITIONS THROUGH TOMORROW EVENING. MOISTURE FROM THE REMNANTS OF HURRICANE DEAN IS EXPECTED TO MAKE ITS WAY INTO NORTHERN UTAH BY TOMORROW NIGHT...RAISING RELATIVE HUMIDITIES AND ENDING THE THREAT OF RED FLAG CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS85 KSLC 260428 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1028 PM MDT SAT AUG 25 2007 UTZ420-426-261100- /O.CON.KSLC.FW.W.0030.070826T1800Z-070827T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAINS NORTH OF I80- 1028 PM MDT SAT AUG 25 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY. A STORM SYSTEM MOVING ONSHORE THROUGH THE PACIFIC NORTHWEST WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS APPROACHING 35 MPH SUNDAY AFTERNOON. THESE WINDS COMBINED WITH ALREADY CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL PRODUCE AREAS OF SEVERE FIRE WEATHER CONDITIONS OVER FAR NORTHWEST UTAH THROUGH SUNDAY EVENING. MOISTURE FROM THE REMNANTS OF HURRICANE DEAN IS EXPECTED TO MAKE ITS WAY INTO NORTHERN UTAH BY LATE SUNDAY AFTERNOON...RAISING RELATIVE HUMIDITIES AND ENDING THE THREAT OF RED FLAG CONDITIONS BY MID-EVENING SUNDAY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 260906 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 306 AM MDT SUN AUG 26 2007 UTZ420-426-262100- /O.CON.KSLC.FW.W.0030.070826T1800Z-070827T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAINS NORTH OF I80- 306 AM MDT SUN AUG 26 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES ZONES 420 AND 426 IN NORTHERN UTAH... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY. THIS WARNING INCLUDES ZONES 420 AND 426 IN NORTHERN UTAH. A STORM SYSTEM MOVING ONSHORE THROUGH THE PACIFIC NORTHWEST WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS APPROACHING 35 MPH SUNDAY AFTERNOON. THESE WINDS COMBINED WITH ALREADY CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL PRODUCE AREAS OF SEVERE FIRE WEATHER CONDITIONS OVER FAR NORTHWEST AND NORTH CENTRAL UTAH THIS AFTERNOON THROUGH THIS EVENING. MOISTURE IS EXPECTED TO MAKE ITS WAY INTO NORTHERN UTAH BY LATE SUNDAY AFTERNOON...RAISING RELATIVE HUMIDITIES AND ENDING THE THREAT OF RED FLAG CONDITIONS BY MID-EVENING SUNDAY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 262045 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 PM MDT SUN AUG 26 2007 UTZ420-262145- /O.CAN.KSLC.FW.W.0030.000000T0000Z-070827T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 245 PM MDT SUN AUG 26 2007 ...RED FLAG WARNING IS CANCELLED FOR FIRE ZONE 420 IN NORTHWEST UTAH... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING. WIDESPREAD WIND GUSTS TO 30 MPH OR GREATER HAVE NOT DEVELOPED TODAY FOR FIRE ZONE 420. WET THUNDERSTORMS HAVE DEVELOPED WHICH WILL MOVE NORTHEAST AND ACROSS THE ZONE LATE THIS AFTERNOON. $$ UTZ426-270300- /O.CON.KSLC.FW.W.0030.000000T0000Z-070827T0300Z/ WASATCH MOUNTAINS NORTH OF I80- 245 PM MDT SUN AUG 26 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NORTHERN UTAH FIRE ZONE 426... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WIND GUSTS AROUND 30 MPH HAVE DEVELOPED ACROSS FIRE ZONE 426 IN NORTHERN UTAH COMBINED WITH RELATIVE HUMIDITY IN THE 10-15 PERCENT RANGE. THESE RED FLAG CONDITIONS WILL SLOWLY EASE THIS EVENING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 25, 9:45 AM MDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 25, 9:45 AM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 945 AM MDT SAT AUG 25 2007 .SYNOPSIS...HIGH PRESSURE OVER THE AREA TODAY WILL SHIFT EAST SUNDAY ALLOWING TROPICAL MOISTURE TO SPREAD NORTH INTO UTAH. THIS MOISTURE WILL LINGER THROUGH AT LEAST THE FIRST HALF OF NEXT WEEK. && .DISCUSSION...HIGH PRESSURE WILL REMAIN OVER UTAH THROUGH THIS AFTERNOON...KEEPING A WARM...DRY AND GENERALLY STABLE AIRMASS OVER THE CWA. ANY CONVECTION THAT DEVELOPS WILL BE VERY ISOLATED TODAY AND LIMITED TO THE HIGH TERRAIN. THE RIDGE AXIS SHIFTS EAST THIS EVENING...ALLOWING A SOUTHERLY FLOW TO DEVELOP ACROSS SOUTHERN UTAH. THIS WILL SPREAD MOISTURE INTO THE AREA FROM ARIZONA. A BROAD AREA OF CONVECTION HAS ALREADY DEVELOPED OVER SOUTHERN ARIZONA THIS MORNING AS A MIDLEVEL CIRCULATION INTERACTS WITH THE MOISTURE THERE. MODELS BRING THIS DISTURBANCE UP INTO SOUTHERN AND CENTRAL UTAH TOMORROW. PRECIPITATION COULD START LATE TONIGHT OR EARLY TOMORROW MORNING OVER SOUTHERN UTAH AHEAD OF THIS FEATURE...THEN INCREASE IN COVERAGE AND INTENSITY TOMORROW AFTERNOON. EXTREME NORTHERN UTAH LOOKS TO REMAIN DRY TOMORROW. HOWEVER...THERE IS A FAIRLY SIGNIFICANT DISAGREEMENT BETWEEN THE NAM AND GFS AS TO THE EXTENT OF THE MOISTURE SURGE TOMORROW AS WELL AS THE LOCATION OF THE CIRCULATION. THE NAM IS KEEPING EVERYTHING A BIT FARTHER SOUTH AND IS DRIER THAN THE GFS. AT THIS TIME HOWEVER...IT LOOKS AS THOUGH THE GFS INITIALIZATION OF THE MOISTURE FIELDS OVER ARIZONA IS A BIT BETTER...SO WILL PROBABLY TREND THE FORECASTS TOWARD THAT PARTICULAR SOLUTION. MOISTURE CONTINUES TO SPREAD NORTHWARD ON MONDAY BEFORE THE RIDGE AXIS SHIFTS BACK OVER UTAH WHERE IT WILL SETTLE THROUGH LATE IN THE WEEK. MOISTURE REMAINS TRAPPED UNDER THE RIDGE THROUGH MIDWEEK...RESULTING IN A CHANCE OF CONVECTION MOST AREAS MONDAY THROUGH WEDNESDAY. HOWEVER...NO SIGNIFICANT DYNAMICAL FEATURES ARE PRESENT IN THE GFS TO SUGGEST ANY KIND OF FORCING THAT WILL HELP ORGANIZE CONVECTION...SO EXPECT CONVECTION TO BE GENERALLY DIURNAL IN NATURE. THE AIRMASS THEN GRADUALLY DRIES OUT HEADING INTO NEXT WEEKEND. CURRENT PACKAGE LOOKS REASONABLE. NO UPDATES PLANNED THIS MORNING. && .AVIATION...TYPICAL DIURNAL WINDS EXPECTED TODAY AT THE SLC TERMINAL THROUGH THIS EVENING. NO SIGNIFICANT DEVIATIONS EXPECTED TO CURRENT SLC TAF. && .FIRE WEATHER...A DRY AIRMASS WITH LIGHT WINDS WILL REMAIN OVER THE DISTRICT TODAY. WINDS ARE EXPECTED TO INCREASE OVER NORTHERN AND WEST CENTRAL UTAH TOMORROW AS A STORM SYSTEM MOVES ONSHORE ALONG THE PACIFIC NORTHWEST COAST. RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN CRITICALLY LOW INTO THE AFTERNOON...BUT THE INCREASE IN WIND SPEED SHOULD ONLY BE ENOUGH TO PRODUCE ISOLATED RED FLAG CONDITIONS. TROPICAL MOISTURE WILL SPREAD INTO SOUTHERN UTAH SUNDAY MORNING AND ACROSS MOST OF THE STATE BY SUNDAY NIGHT/MONDAY MORNING...ENDING THE RED FLAG THREAT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 25, 6:06 AM MDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 606 AM MDT SAT AUG 25 2007 UTZ001>016-019>021-517-518-WYZ021-260600- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 606 AM MDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SUNNY WARM WEATHER IS EXPECTED TODAY OVER THE MAJORITY OF THE AREA WITH ONLY A SLIGHT CHANCE OF AN AFTERNOON THUNDERSTORM OVER THE CENTRAL AND SOUTHERN MOUNTAINS. TROPICAL MOISTURE WILL START TO INCREASE OVER SOUTHERN UTAH TONIGHT WITH A SLIGHT CHANCE OF SHOWERS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TROPICAL MOISTURE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO SOUTHERN AND CENTRAL UTAH ON SUNDAY SPREADING INTO THE REMAINDER OF THE AREA SUNDAY NIGHT AND MONDAY. SOME OF THE STORMS OVER THE SOUTH COULD PRODUCE HEAVY RAINS AND ISOLATED INCIDENTS OF FLASH FLOODING ARE POSSIBLE...PARTICULARLY SUNDAY AFTERNOON AND EVENING. THE MOISTURE IS EXPECTED TO PERSIST OVER THE AREA THROUGH MID WEEK WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.